MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery when the doctor ask for the device, it came out of the package bent.No patient injury was reported.Back-up device was not available.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
One 2.4 trocar tipped passing pin was returned for evaluation.Visual assessment of the device confirmed the reported complaint of being bent.The passing pin is bent on two planes mid-point of its length.Shelf carton was not returned for examination.During the packaging process these devices are inspected 100%.A defect of this degree would be highly detectable.The damage appears to have happened outside of smith+nephew control.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7915007
Report Number1219602-2018-01330
Device Sequence Number11212012
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)230625(10)50743531
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50743531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/16/2018
01/08/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/17/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1